CSN Login
Members Online: 16

You are here

Lyrica and gabepentin

Msboop15's picture
Msboop15
Posts: 81
Joined: Apr 2019

I had fairly extreme neuropathy issues after my 2nd infusion of oxalyplatin...constant stinging, particularly in my hands.  Some of the kind souls on this forum told me to make sure, not just the nurses knew, but that the doctor knew.  Infusion 3 they took it down 20% and the neuropathy got worse.  I said no more, onc agreed.  

Since I wasn't doing oxy anymore he put me on xeloda rather than the 5-FU 48 hour pack every two weeks.  Within 7 days of starting the xeloda the bottom of my feet looked and felt like they were seriously sunburned.  It was horrible.  Within 9 days I was sitting on the sofa and my feet burned so bad I thought I am going to have to crawl to the bathroom.  I called the service and the on-call took me off the xeloda right away.  My oncologist said I am chemo intolerant...that's ok with me...won't do anymore of it anyway.  

Several days later I told them the pain had not subsided and I was virtually house bound so they ordered gabapentin - 100 mg 3x a day.  It seems to have helped my feet but my fingers seem to be getting worse.  

Ok, that was 1 1/2 weeks ago...today I contacted them and told them that my fingers seemed to be worse, not better...that the gabapentin was having no effect.  They told me they would increase the gabapentin or prescribe Lyrica.  Has anyone had any experience with Lyrica?  I know some of you were on gabapentin at one point.  Did it eventually help?   So far, the only side effect I'm aware of with the gaba is increased tiredness and sleeping more.  So, I get to pick an option but was hoping some of you could share your experience.  I am very concerned, of course, about the long-term effects of all this.  I just hate that we throw a drug at everything but not sure what else to do...and as many of you know, not being able to use your fingers can be very frustrating.  I'm still at a point where I am telling myself this will go away....

Thanks, as always, for any input!

Elaine 

 

 

 

Annabelle41415's picture
Annabelle41415
Posts: 6210
Joined: Feb 2009

I've been taking it for 10 years and my prescription is 300mg 3x a day but get the 100 mg tablets because some days are better than others and don't want the 300mg all at once.  It helps me immensly, however if the weather turns cold my feet and hands hurt worse.  Hope it gets better for you.  Make sure you rub some really good lotion on hands and feet to help that burn feel better.

Kim

Msboop15's picture
Msboop15
Posts: 81
Joined: Apr 2019

I think I’ve decided to stick with the gabapentin rather than switch. I don’t think there’s a good reason to switch. I think I will have the up the dosage though. 

ron50's picture
ron50
Posts: 1721
Joined: Nov 2001

Were no help to me whatsoever. I don't particularly like either of the drugs. They were developed originally for epilepsy. One thing that was stressed to me was that i needded to wean off them gradually. They suggested that stopping suddenly could actually trigger an epilepsy like episode. rare but it has happened. Plus lyrica made me put on weight. Ron

Msboop15's picture
Msboop15
Posts: 81
Joined: Apr 2019

Sorry to hear that neither one of them helped you. I do think to gabapentin has helped my feet but may need a stronger dose for my hands...at least worth a try. 

Subscribe to Comments for "Lyrica and gabepentin"